Alert archive / Oklahoma / Special Weather Statements in 2013
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Aug 6, 2013, 6:39 PM CDT for Beaver County, Oklahoma. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2013, 6:39 PM CDT (23:39 UTC)
- Expired
- Aug 6, 2013, 7:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Amarillo, TX
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 103 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 6:55 PM CDT | HAIL 1.5 | 8 Sw Laverne, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 427 J/kg
- Mixed-layer CIN
- -400 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
091
WWUS84 KAMA 062339
SPSAMA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
639 PM CDT TUE AUG 6 2013
OKZ003-070045-
BEAVER OK-
639 PM CDT TUE AUG 6 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BEAVER COUNTY UNTIL 745
PM CDT...
AT 636 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF SLAPOUT...OR 27 MILES
NORTHEAST OF LIPSCOMB...MOVING NORTH AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SLAPOUT... KNOWLES... GATE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3700 9999 3652 10000 3651 10015 3700 10021
3701 10000
TIME...MOT...LOC 2339Z 179DEG 24KT 3660 10004
$$
SCHNEIDERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:27 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 6, 3:27 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 327 PM CDT TUE AUG 6 2013 .DISCUSSION... SHOWERS AND THUNDERSTORMS WERE DEVELOPING ALONG A BOUNDARY THAT STRETCHED SOUTHWEST TO NORTHEAST FROM NORTHERN DEAF SMITH COUNTY TO NEAR CANADIAN. THESE SHOWERS AND THUNDERSTORMS ARE LIKELY DIURNALLY DRIVEN AND WILL MOST LIKELY WANE AFTER SUNSET. A MORE ORGANIZED AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE EAST ACROSS THE NORTHERN CWA FROM NORTHEAST NEW MEXICO TONIGHT. A COLD FRONT WILL PUSH INTO THE PANHANDLES FROM THE NORTH ON WEDNESDAY. RIGHT NOW IT APPEARS THAT IT WILL PULL UP STATIONARY ACROSS THE NORTHERN TEXAS PANHANDLE BY PEAK HEATING...SO WILL KEEP THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS THERE. BUT...IF THIS FRONT MOVES FURTHER SOUTH...THEN WE MAY NEED TO CONSIDER BUMPING POPS UP ACROSS THE SOUTH. SOME OF THE STORMS MAY BECOME SEVERE WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. SEE THE LATEST SWODY2 FOR MORE DETAILS. FLOODING MAY ALSO BE AN ISSUE...ESPECIALLY IN THE NORTHWEST WHERE IT HAS BEEN WET LATELY. NEXT COLD FRONT MOVES THROUGH THE AREA THURSDAY AFTERNOON AND THURSDAY NIGHT...SO POPS FOR THIS TIMEFRAME LOOK GOOD FROM THE PREVIOUS FORECAST. THERE COULD BE A LULL IN THE SHOWER AND THUNDERSTORM ACTIVITY FRIDAY AND FRIDAY NIGHT...BUT CONFIDENCE IS NOT HIGH ENOUGH TO REMOVE POPS FROM ANY GIVEN AREA. THE FRONT MAY TAKE SOME MOISTURE AND INSTABILITY WITH IT TO OUR SOUTH...SO THIS COULD BE A DRIER DAY. THE INSTABILITY SHOULD RECOVER SOME ON SATURDAY AND SHOWERS AND THUNDERSTORMS MOVING EAST FROM THE MOUNTAINS SHOULD MAKE IT INTO THE PANHANDLES. WILL CONTINUE WITH A DRY FORECAST AFTER SATURDAY NIGHT FOR NOW. SHOWERS AND THUNDERSTORMS WILL STILL BE A POSSIBILITY SUNDAY THROUGH EARLY NEXT WEEK...BUT THE MODELS DO NOT AGREE ON HOW THE UPPER AIR PATTERN WILL EVOLVE...SO WILL KEEP POPS OUT. && .FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THIS WEEK GIVEN THE RAIN CHANCES AND THE FACT THAT LOWEST RELATIVE HUMIDITY VALUES SHOULD REMAIN ABOVE 20 PERCENT. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 72 97 68 91 65 / 20 30 40 20 20 BEAVER OK 74 91 69 88 68 / 40 40 60 30 30 BOISE CITY OK 65 89 65 83 62 / 40 40 50 30 30 BORGER TX 73 100 69 91 66 / 30 30 40 20 30 BOYS RANCH TX 70 101 70 93 68 / 20 30 40 20 30 CANYON TX 72 98 68 93 66 / 20 20 30 20 20 CLARENDON TX 75 99 70 94 69 / 20 20 40 20 20 DALHART TX 66 95 65 88 64 / 40 30 40 30 30 GUYMON OK 72 94 67 87 66 / 40 40 50 30 30 HEREFORD TX 69 98 68 92 65 / 20 20 30 20 20 LIPSCOMB TX 74 95 69 90 69 / 30 30 50 20 30 PAMPA TX 73 97 68 89 64 / 20 30 40 20 20 SHAMROCK TX 76 99 70 95 71 / 20 20 40 20 20 WELLINGTON TX 76 102 71 99 72 / 20 20 40 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 10/15
Hazardous weather outlook, Aug 6, 3:44 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 344 PM CDT TUE AUG 6 2013 OKZ001>003-TXZ001>020-071100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 344 PM CDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL BEING THE MAIN THREATS. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE LEADING TO LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES WEDNESDAY THROUGH SATURDAY NIGHT. A FEW STORMS MAY BE SEVERE DURING THIS TIME PERIOD...WITH LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GOEHRING
In the hours before
Special weather statement, Aug 6, 5:22 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 522 PM CDT TUE AUG 6 2013 OKZ002-003-062330- BEAVER OK-TEXAS OK- 522 PM CDT TUE AUG 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BEAVER AND CENTRAL TEXAS COUNTIES UNTIL 630 PM CDT... AT 519 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR GUYMON...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... GUYMON... TURPIN... OPTIMA... HARDESTY... ADAMS... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3689 10086 3662 10082 3659 10154 3677 10157 TIME...MOT...LOC 2223Z 263DEG 21KT 3669 10144 SCHNEIDER
Special weather statement, Aug 6, 5:24 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 524 PM CDT TUE AUG 6 2013 TXZ004-008-009-062330- HUTCHINSON TX-OCHILTREE TX-ROBERTS TX- 524 PM CDT TUE AUG 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROBERTS...SOUTHERN OCHILTREE AND NORTHEASTERN HUTCHINSON COUNTIES UNTIL 630 PM CDT... AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES EAST OF PRINGLE...OR 19 MILES NORTHEAST OF BORGER...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHEASTERN HUTCHINSON AND NORTHERN ROBERTS COUNTIES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3610 10068 3583 10064 3581 10135 3599 10138 TIME...MOT...LOC 2225Z 263DEG 21KT 3591 10125 SCHNEIDER
Special weather statement, Aug 6, 5:26 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 526 PM CDT TUE AUG 6 2013 TXZ009-010-014-015-062330- GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX- 526 PM CDT TUE AUG 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER... SOUTHEASTERN ROBERTS...SOUTHWESTERN HEMPHILL AND NORTHEASTERN GRAY COUNTIES UNTIL 630 PM CDT... AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTH OF MIAMI...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MIAMI... BRISCOE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3585 10023 3560 10013 3550 10066 3567 10073 TIME...MOT...LOC 2227Z 251DEG 13KT 3561 10059 SCHNEIDER
Special weather statement, Aug 6, 6:02 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 602 PM CDT TUE AUG 6 2013 OKZ003-TXZ005-062345- BEAVER OK-LIPSCOMB TX- 602 PM CDT TUE AUG 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LIPSCOMB AND SOUTHEASTERN BEAVER COUNTIES UNTIL 645 PM CDT... AT 601 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR FOLLETT...OR 15 MILES NORTHEAST OF LIPSCOMB...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... FOLLETT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3631 10021 3648 10029 3660 10000 3637 10000 TIME...MOT...LOC 2302Z 247DEG 15KT 3643 10015 SCHNEIDER
Special weather statement, Aug 6, 6:22 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 622 PM CDT TUE AUG 6 2013 TXZ009-010-014-062345- GRAY TX-HEMPHILL TX-ROBERTS TX- 622 PM CDT TUE AUG 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROBERTS... SOUTHWESTERN HEMPHILL AND NORTHEASTERN GRAY COUNTIES UNTIL 645 PM CDT... AT 620 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES WEST OF CODMAN...OR 8 MILES NORTHEAST OF PAMPA...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MIAMI... LORA... CODMAN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3592 10054 3569 10037 3549 10088 3564 10099 TIME...MOT...LOC 2322Z 239DEG 14KT 3561 10084 SCHNEIDER
Special weather statement, Aug 6, 6:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
639 PM CDT TUE AUG 6 2013
OKZ003-070045-
BEAVER OK-
639 PM CDT TUE AUG 6 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BEAVER COUNTY UNTIL 745
PM CDT...
AT 636 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF SLAPOUT...OR 27 MILES
NORTHEAST OF LIPSCOMB...MOVING NORTH AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SLAPOUT... KNOWLES... GATE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3700 9999 3652 10000 3651 10015 3700 10021
3701 10000
TIME...MOT...LOC 2339Z 179DEG 24KT 3660 10004
SCHNEIDERThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:37 PM CDT | Special Weather Statement | AMA | Potter | 23 min |
| Aug 6, 4:27 PM CDT | Special Weather Statement | AMA | Gray | 63 min |
| Aug 6, 4:35 PM CDT | Special Weather Statement | AMA | Roberts | 55 min |
| Aug 6, 4:57 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 63 min |
| Aug 6, 5:24 PM CDT | Special Weather Statement | AMA | Roberts | 66 min |
| Aug 6, 5:26 PM CDT | Special Weather Statement | AMA | Hemphill | 64 min |
| Aug 6, 5:59 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 61 min |
| Aug 6, 6:02 PM CDT | Special Weather Statement | AMA | Lipscomb | 43 min |
| Aug 6, 6:06 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 54 min |
| Aug 6, 6:22 PM CDT | Special Weather Statement | AMA | Roberts | 23 min |
| Aug 6, 6:45 PM CDT | Special Weather Statement | AMA | Ochiltree | 60 min |
| Aug 6, 4:15 PM CDT | Special Weather Statement | AMA | Texas | 60 min |
| Aug 6, 5:22 PM CDT | Special Weather Statement | AMA | Texas | 68 min |
| Aug 6, 5:39 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 66 min |
| Aug 6, 6:48 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 42 min |
Nearby
Special Weather Statements in Oklahoma, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.